Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 8, NWS Amarillo, TX

April 29, 2025Carson County, Gray County, Roberts County, Texas

NWS Amarillo, TX issued this flash flood warning at Apr 29, 2025, 5:19 AM CDT for Carson County, Gray County, Roberts County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2025, 5:19 AM CDT (10:19 UTC)
Expired
Apr 29, 2025, 8:35 AM CDT
In force
3 hr
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Flood severity
None

Counties Carson County, TX, Gray County, TX, Roberts County, TX

The radar

The Amarillo radar (KAMA), 86 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 5:37 AM CDTFLASH FLOOD6 Wsw Codman, TXAt least 4 to 5 inches of flowing water across the intersection of F.M. 2391 and county line road.
Apr 29, 7:30 AM CDTFLASH FLOOD1 Nnw Pampa, TXReports up to 8 inches of standing water along 23rd and 25th avenues on the north side of Pampa.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2025-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2025-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3248 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

112 
WGUS54 KAMA 291019
FFWAMA
TXC065-179-393-291415-
/O.NEW.KAMA.FF.W.0008.250429T1019Z-250429T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Amarillo TX
519 AM CDT Tue Apr 29 2025

The National Weather Service in Amarillo has issued a

* Flash Flood Warning for...
  Northeastern Carson County in the panhandle of Texas...
  Northwestern Gray County in the panhandle of Texas...
  South Central Roberts County in the panhandle of Texas...

* Until 915 AM CDT.

* At 519 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Pampa and Codman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3576 10080 3565 10071 3556 10086 3553 10091
      3550 10101 3558 10115

FLASH FLOOD...RADAR INDICATED

$$

LG
1 follow-up statement
924 
WGUS74 KAMA 291335
FFSAMA

Flash Flood Statement
National Weather Service Amarillo TX
835 AM CDT Tue Apr 29 2025

TXC065-179-393-291345-
/O.CAN.KAMA.FF.W.0008.000000T0000Z-250429T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carson TX-Gray TX-Roberts TX-
835 AM CDT Tue Apr 29 2025

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN CARSON, 
NORTHWESTERN GRAY AND SOUTH CENTRAL ROBERTS COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3576 10080 3565 10071 3556 10086 3553 10091
      3550 10101 3558 10115

$$

Muscha

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 4:10 AM CDT, 1 hour 9 minutes earlier. Its key messages:

  • Issued at 404 AM CDT Tue Apr 29 2025 Thunderstorms are ongoing this morning with more anticipated later today. The best chances for severe storms are actually with this morning convection. Lower chances exist later on today. A cold front moving through this morning will keep high temperatures bound to the 60's range this afternoon. Showers and thunderstorms will continue throughout the day on Wednesday. Then for the rest of the week, continued chances for thunderstorms exists.
Area forecast discussion, Apr 29, 4:10 AM CDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
410 AM CDT Tue Apr 29 2025

...New KEY MESSAGES, SHORT TERM, LONG TERM...

.KEY MESSAGES...
Issued at 404 AM CDT Tue Apr 29 2025

Thunderstorms are ongoing this morning with more anticipated
later today. The best chances for severe storms are actually with
this morning convection. Lower chances exist later on today.

A cold front moving through this morning will keep high temperatures
bound to the 60's range this afternoon.

Showers and thunderstorms will continue throughout the day on
Wednesday. Then for the rest of the week, continued chances for
thunderstorms exists.

&&

.SHORT TERM ...
(Today through Wednesday night)
Issued at 404 AM CDT Tue Apr 29 2025

Tonight, the cold front continues it's track through our CWA with
winds turning northeasterly in it's wake. At the time of this
writing, the front has passed through the Oklahoma Panhandle and
continues through the Texas Panhandle. A few overnight storms are
possible around and ahead of the front. A few CAMs even show some
elevated convection behind the front as well. A sufficient mixed
layer environment is present to allow storms to become severe,
with hail and damaging winds as the primary threat. The cold front
should also help storms overcome the present CIN, but it might
not be enough. Since the front is progressing quicker than
guidance predicted, we might not see these storms materialize in
the favorable environment they need to become severe.

Today... Low clouds will hang around through parts of the day,
but we could see brief moments of clearing during the afternoon.
This will allow for scattered thunderstorms to form across the
combined Panhandles. The best severe potential still exists for
the southeastern Texas Panhandle; however, given how quickly frontal
progression is today, severe storms may not manifest anywhere in
our area this afternoon. We may only witness elevated convection
as we sit well behind the cold front. High temperatures today
should still range in the 60's; and with spotty moments of
clearing this afternoon, it may be enough for some places to reach
the mid to upper 60's.

Tomorrow, the center of the H500 low tracks across the CWA.
Multiple rounds of showers and thunderstorms are forecast to
develop throughout the day. Storms may be more widespread during
the morning hours. Afterward we should encounter a bit of a break
and clearing cloud coverage before the next round begins in the
late afternoon and into the evening. Our best shot at severe
storms will be during the late afternoon where we can utilized the
maximum of day time heating to increase SBCAPE. Still, it may be
difficult for storms to reach severe limits when temperatures may
only reach 70 degrees. If a couple of storms manage to overcome
these obstacles, hail and damaging winds will be the primary
hazards. Given the amount of rainfall the Panhandles are expected
to receive, flooding will also become a concern. This is
especially true for locations that have already obtained over 2
inches of rainfall from last weekend.

Rangel

&&

.LONG TERM ...
(Thursday through Monday)
Issued at 404 AM CDT Tue Apr 29 2025

A series of upper troughs are forecast to continue across the CWA
in the extended. An ample moisture stream from the Gulf of
America will aid in daily thunderstorm chances through the whole
long term period. High temperatures should be near average in the
70's during this period, with the exception of Friday, since a
cold front is expected to impact the Panhandles the morning of.
Long range guidance is still keen on generating a deep mid level
cyclone and brining it into our area late into the extended
period. However, the timing of this large scale trough has been
retreating over the past several runs. Now impacts may not occur
until Tuesday, but we will continue to monitor trends to the if
this changes further.

Rangel

&&

.AVIATION...
(06Z TAFS)
Issued at 1233 AM CDT Tue Apr 29 2025

VFR conditions continue through the early morning hours, but low
clouds could enter the TAF sites as early as 15Z. MVFR and
eventually IFR conditions are expected to impact the region this
afternoon and continue into Wednesday. Scattered thunderstorms are
also possible at all sites today. The highest likelihood will be
late tonight, however; AMA and GUY may see some limited
thunderstorm activity this afternoon.

Rangel

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                61  49  72  45 /  30  70  70  30
Beaver OK                  64  48  72  45 /  40  50  70  40
Boise City OK              61  41  71  41 /  20  20  60  20
Borger TX                  64  51  76  46 /  30  70  70  30
Boys Ranch TX              61  48  73  43 /  20  60  70  20
Canyon TX                  61  49  72  43 /  30  70  70  20
Clarendon TX               63  51  71  48 /  50  80  70  20
Dalhart TX                 60  43  71  41 /  10  30  60  20
Guymon OK                  63  45  72  43 /  30  40  60  30
Hereford TX                63  48  72  43 /  20  60  60  10
Lipscomb TX                61  51  72  48 /  50  80  70  40
Pampa TX                   60  50  71  47 /  40  80  70  30
Shamrock TX                64  52  72  48 /  60  90  80  40
Wellington TX              66  54  72  48 /  80  90  80  30

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&

SHORT TERM...55
LONG TERM....55
AVIATION...55
Hazardous weather outlook, Apr 29, 3:12 AM CDT, 2 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
312 AM CDT Tue Apr 29 2025

OKZ001>003-TXZ001>020-317-292015-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
312 AM CDT Tue Apr 29 2025

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today and Tonight.

A Severe Thunderstorms Watch is in affect for Lipscomb, Hemphill,
and Wheeler counties until 10 AM today for the potential of
severe thunderstorms early this morning. Additional storms are
possible later this afternoon in the southeastern Texas Panhandle.
Some could become severe. The primary hazards today will be hail
and damaging winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a low chance for strong to severe thunderstorms on
Wednesday across portions of the Texas and Oklahoma Panhandles.
The primary hazards with any severe thunderstorms will be large
hail and damaging winds.

Thunderstorms chances continue each day from Thursday through
Monday across the Panhandles.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Apr 29, 4:00 AM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Amarillo TX
400 AM CDT Tue Apr 29 2025

TXZ005-009-010-014-290930-
Hemphill TX-Gray TX-Roberts TX-Lipscomb TX-
400 AM CDT Tue Apr 29 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LIPSCOMB...
NORTHEASTERN GRAY...SOUTHEASTERN ROBERTS AND HEMPHILL COUNTIES
THROUGH 430 AM CDT...

At 400 AM CDT, Doppler radar was tracking a strong thunderstorm over
Miami, moving northeast at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Higgins, Canadian, Lora, Glazier, Codman, Lake Marvin, and Miami.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3562 10046 3562 10054 3559 10054 3554 10070
      3570 10085 3625 10000 3577 10000
TIME...MOT...LOC 0900Z 236DEG 46KT 3569 10063

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

LG
Local storm report, Apr 29, 5:00 AM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
500 AM CDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 AM     Hail             1 NE Pampa              35.56N 100.95W
04/29/2025  E1.00 Inch       Gray               TX   Emergency Mngr

&&

CR
Local storm report, Apr 29, 5:02 AM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
502 AM CDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 AM     Hail             1 NE Pampa              35.56N 100.95W
04/29/2025  E1.50 Inch       Gray               TX   Emergency Mngr

&&

CR

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 4:00 AM CDTSpecial Weather StatementAMAHemphill30 min
Apr 29, 4:04 AM CDTSevere Thunderstorm WarningAMACarson, Gray, Hemphill, Lipscomb, Roberts, Wheeler86 min
Apr 29, 4:25 AM CDTTornado WarningAMAGray, Roberts50 min
Apr 29, 4:32 AM CDTSevere Thunderstorm WarningAMACarson, Gray58 min
Apr 29, 9:21 AM CDTFlood WatchAMACollingsworth, Donley22 hr

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.